Alert archive / Texas / Frost Advisories in 2015

Frost Advisory 2, NWS Amarillo, TX

October 24, 201514 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this frost advisory at Oct 24, 2015, 3:16 AM CDT for 14 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Oct 25, 2015, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2015, 3:16 AM CDT (08:16 UTC)
In effect from
Oct 25, 2015, 1:00 AM CDT
Expired
Oct 25, 2015, 9:00 AM CDT
In force
8 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 83 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2015-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2015-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1706 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

268 
WWUS74 KAMA 240816
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
316 AM CDT SAT OCT 24 2015

OKZ001>003-TXZ001>012-016-017-242100-
/O.NEW.KAMA.FR.Y.0002.151025T0600Z-151025T1400Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-
DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...HEREFORD...CANYON
316 AM CDT SAT OCT 24 2015

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. 

* EVENT...LIGHT WINDS AND CLEAR SKIES WILL ALLOW FOR MINIMUM
  TEMPERATURES TO DROP NEAR OR BELOW 36 DEGREES EARLY SUNDAY MORNING
  ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN AND WESTERN PORTIONS OF
  THE TEXAS PANHANDLE. FORMATION OF FROST WILL BE POSSIBLE ACROSS
  THESE AREAS.

* TIMING...FROM 1 AM TO 9 AM CDT.

* IMPACTS...CROPS AND SENSITIVE VEGETATION COULD BE DAMAGED BY FROST
  DEVELOPMENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO
36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND
GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE
FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF
LEFT UNCOVERED.

&&

$$

NF
4 follow-up statements
599 
WWUS74 KAMA 241914
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
214 PM CDT SAT OCT 24 2015

OKZ001>003-TXZ001>012-016-017-250300-
/O.CON.KAMA.FR.Y.0002.151025T0600Z-151025T1400Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-
DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...HEREFORD...CANYON
214 PM CDT SAT OCT 24 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SUNDAY...

* EVENT...LIGHT WINDS AND CLEAR SKIES WILL ALLOW MINIMUM TEMPERATURES
  TO DROP INTO THE 33 TO 36 DEGREE RANGE TONIGHT ACROSS THE OKLAHOMA
  PANHANDLE AND NORTHERN AND WESTERN PORTIONS OF THE TEXAS PANHANDLE.
  FORMATION OF FROST WILL BE POSSIBLE IN THESE AREAS.

* TIMING...FROM 1 AM TO 9 AM CDT.

* IMPACTS...CROPS AND SENSITIVE VEGETATION COULD BE DAMAGED BY 
  FROST DEVELOPMENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO
36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND
GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE
FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF
LEFT UNCOVERED.

&&

$$

KB
176 
WWUS74 KAMA 250254
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
954 PM CDT SAT OCT 24 2015


OKZ001>003-TXZ001>012-016-017-251100-
/O.CON.KAMA.FR.Y.0002.151025T0600Z-151025T1400Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-
DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...HEREFORD...CANYON
954 PM CDT SAT OCT 24 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SUNDAY...

* EVENT...LIGHT WINDS AND CLEAR SKIES WILL ALLOW MINIMUM 
  TEMPERATURES TO DROP INTO THE 33 TO 36 DEGREE RANGE TONIGHT 
  ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN AND WESTERN 
  PORTIONS OF THE TEXAS PANHANDLE. FORMATION OF FROST WILL BE 
  POSSIBLE IN THESE AREAS. 

* TIMING...FROM 1 AM TO 9 AM CDT.

* IMPACTS...CROPS AND SENSITIVE VEGETATION COULD BE DAMAGED BY 
  FROST DEVELOPMENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO
36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND
GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE
FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF
LEFT UNCOVERED.

&&

$$
HL/14
484 
WWUS74 KAMA 251319
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
819 AM CDT SUN OCT 25 2015

OKZ001>003-TXZ001>012-016-017-251430-
/O.CON.KAMA.FR.Y.0002.000000T0000Z-151025T1400Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-
DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...HEREFORD...CANYON
819 AM CDT SUN OCT 25 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* EVENT...LIGHT WINDS AND CLEAR SKIES WILL ALLOW MINIMUM TEMPERATURES
  TO REMAIN IN THE 33 TO 36 DEGREE RANGE EARLY THIS MORNING ACROSS
  THE OKLAHOMA PANHANDLE AND NORTHERN AND WESTERN PORTIONS OF THE
  TEXAS PANHANDLE...LEADING TO POSSIBLE FROST FORMATION.

* TIMING...THROUGH 9 AM CDT.

* IMPACTS...CROPS AND SENSITIVE VEGETATION COULD BE DAMAGED BY 
  FROST DEVELOPMENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO
36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND
GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE
FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF
LEFT UNCOVERED.

&&

$$

KB
810 
WWUS74 KAMA 251406
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
906 AM CDT SUN OCT 25 2015

OKZ001>003-TXZ001>012-016-017-251515-
/O.EXP.KAMA.FR.Y.0002.000000T0000Z-151025T1400Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-
DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...HEREFORD...CANYON
906 AM CDT SUN OCT 25 2015

...FROST ADVISORY HAS EXPIRED...

TEMPERATURES WILL CONTINUE TO STEADILY WARM THIS MORNING...ENDING THE
THREAT FOR ADDITIONAL FROST DEVELOPMENT.

$$

KB

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this frost advisory went out at Oct 23, 10:48 PM CDT, 4 hours 28 minutes earlier.

Area forecast discussion, Oct 23, 10:48 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1048 PM CDT FRI OCT 23 2015

.AVIATION...
VFR CONDITIONS EXPECTED TO PREVAIL OVER THE NEXT 24 HOURS. WINDS
WILL REMAIN LIGHT OVERNIGHT BEFORE INCREASING INTO THE 10KT TO 15KT
RANGE DURING THE DAY TOMORROW. THERE IS A SLIGHT CHANCE FOR AN MVFR
STRATUS BETWEEN 9Z AND 12Z AT KGUY AND KDHT BUT CONFIDENCE WAS NOT
HIGH ENOUGH TO INCLUDE IN PREVAILING CONDITIONS.

&&

.PREV DISCUSSION... /ISSUED 358 PM CDT FRI OCT 23 2015/

DISCUSSION...
A PLEASANT FALL WEEKEND IS AHEAD FOR THE PANHANDLES...WITH SOME COOL
LOW TEMPERATURES IN STORE PARTICULARLY SUNDAY MORNING...POSSIBLY
LEADING TO PATCHY LIGHT FROST. MAINLY DRY CONDITIONS LOOK TO PERSIST
UNTIL LATE NEXT WEEK.

THE UPPER-LEVEL LOW PRESSURE SYSTEM THAT BROUGHT RAIN TO THE REGION
EARLIER THIS WEEK HAS SINCE OPENED UP AND MOVED INTO NORTHERN NE AND
THE DAKOTAS THIS AFTERNOON. AN ASSOCIATED SURFACE COLD FRONT HAS
PUSHED THROUGH ALL BUT THE FAR SOUTHERN TX PANHANDLE...AND WILL
CONTINUE TO MOVE THROUGH THESE AREAS LATE THIS AFTERNOON/EARLY THIS
EVENING. A VERY LOW POSSIBILITY FOR AN ISOLATED SHOWER OR WEAK STORM
EXISTS ACROSS THE FAR SOUTHEAST TEXAS PANHANDLE ASSOCIATED WITH THE
FRONTAL PASSAGE...BUT CHANCES STILL APPEAR TOO LOW FOR A MENTION IN
THE FORECAST. PRE-FRONTAL WESTERLY WINDS HAVE BEEN MIXING OUT THE
LOW-LEVEL MOISTURE AHEAD OF THE FRONT...THUS INSTABILITY REMAINS VERY
WEAK...AS EVIDENCED BY THE VERY FLAT NATURE TO ANY CU THUS FAR.
BETTER CHANCES FOR ANY ISOLATED CONVECTION SHOULD REMAIN SOUTH AND
EAST OF THE PANHANDLES. TEMPS WILL FALL INTO THE 40S IN MOST
LOCATIONS TONIGHT BEHIND THE FRONT AND MAY SEE AN UPPER 30 OR TWO IN
THE FAR NORTHWEST...BUT WINDS SHOULD STAY UP ENOUGH TO KEEP LOWS FROM
DROPPING TOO FAR.

THE FEEL OF FALL WILL CERTAINLY BE IN THE AIR ON SATURDAY. BREEZY
NORTH WINDS IN THE MORNING WILL GRADUALLY WEAKEN THROUGH THE DAY AS
SURFACE HIGH PRESSURE BUILDS IN. UNDER MOSTLY SUNNY SKIES...SHOULD
SEE HIGHS REACH THE MID TO UPPER 60S. THE MAIN FOCUS OVER THE WEEKEND
WILL BE LOW TEMPS SATURDAY NIGHT...WHICH LOOKS TO BE THE COOLEST
NIGHT OF THE SEASON THUS FAR. WINDS WILL TURN LIGHT AS THE SURFACE
RIDGE EXTENDS ACROSS THE AREA...COMBINING WITH CLEAR SKIES TO PRODUCE
FAVORABLE RADIATIONAL COOLING CONDITIONS. LOWS WILL LIKELY HIT 35 OR
36F IN SOME LOCATIONS...RAISING CONCERNS FOR SOME PATCHY LIGHT FROST
AND POSSIBLE DAMAGE TO UNPROTECTED SENSITIVE VEGETATION. THE COOLEST
TEMPS LOOK TO EXTEND IN A NORTHEAST TO SOUTHWEST CORRIDOR CUTTING
ACROSS THE CWA WITHIN THE SURFACE RIDGE AXIS.

TEMPERATURES WILL WARM SLIGHTLY SUNDAY INTO EARLY NEXT WEEK UNDER
WEAK SHORTWAVE RIDGING ALOFT FOLLOWED BY A BRIEF PERIOD OF SOUTHWEST
FLOW AHEAD OF THE NEXT UPPER TROUGH. IT LOOKS INCREASINGLY LIKELY
THAT THIS PROGRESSIVE TROUGH WILL BE MOISTURE-STARVED...AND GIVEN
THIS ALONG WITH THE BETTER DYNAMICS REMAINING NORTH OF THE
AREA...HAVE REMOVED THE SMALL RAIN CHANCES THAT WERE IN PLACE
TUESDAY/TUESDAY NIGHT. THIS SYSTEM WILL PUSH THE NEXT COLD FRONT
THROUGH TUESDAY NIGHT.

RAIN CHANCES MAY COME BACK INTO THE PICTURE BY THURSDAY NIGHT.
HOWEVER...MODEL-TO-MODEL AND RUN-TO-RUN CONSISTENCY REMAINS QUITE
POOR WITH THE HANDLING OF AN UPPER LOW/TROUGH DURING THIS TIME
PERIOD...NOT SURPRISING SEVEN DAYS OUT. THERE ARE CERTAINLY
INDICATIONS THAT THE NEXT ORGANIZED RAIN EVENT MAY OCCUR IN THE
THURSDAY NIGHT TO SATURDAY TIMEFRAME WITH THE APPROACH OF ANOTHER
LOW-LATITUDE CLOSED LOW...BUT MUCH REMAINS TO BE RESOLVED OVER THE
NEXT WEEK.

KB

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

14/15
Hazardous weather outlook, Oct 24, 2:42 AM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
242 AM CDT SAT OCT 24 2015

OKZ001>003-TXZ001>020-241945-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
242 AM CDT SAT OCT 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE MID 30S ACROSS
PORTIONS OF THE PANHANDLES TONIGHT...WHICH MAY LEAD TO SOME PATCHY
FROST. OTHERWISE...NO OTHER SIGNIFICANT WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO SIGNIFICANT WEATHER IS EXPECTED THROUGH THURSDAY. A SLOW MOVING
UPPER LEVEL LOW MAY APPROACH THE REGION THURSDAY NIGHT INTO FRIDAY
BRINGING SHOWERS AND THUNDERSTORMS. WILL MONITOR THIS SYSTEM FOR
POTENTIAL HEAVY RAINFALL STARTING LATE FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

Nearby

Frost Advisories in Texas, 2015Frost Advisories in Oklahoma, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.